Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS Duluth, MN

June 19, 2012Aitkin County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2012, 1:57 PM CDT for Aitkin County, Minnesota. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2012, 1:57 PM CDT (18:57 UTC)
Expired
Jun 19, 2012, 2:30 PM CDT
In force
33 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Aitkin County, MN

The radar

The Duluth radar (KDLH), 84 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 2:20 PM CDTTSTM WND DMG5 Sw Libby, MNSEVERAL TREES DOWN.
Jun 19, 2:20 PM CDTTSTM WND DMG7 N Mcgregor, MN12 INCH DIAMETER TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KDLH 191857
SVRDLH
MNC001-191930-
/O.NEW.KDLH.SV.W.0060.120619T1857Z-120619T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
157 PM CDT TUE JUN 19 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 230 PM CDT

* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BAIN...OR 31 MILES SOUTH OF GRAND RAPIDS...AND MOVING EAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYPOINT...BAIN...HILL CITY...PALISADE...MCGREGOR...LIBBY...
  SHESHEBEE...BALL BLUFF...JACOBSON...BALSAM...TAMARACK...FLOWAGE
  LAKE AND BIG SANDY LAKE.
  HIGHWAY 169 BETWEEN HILL CITY AND WALDECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4702 9323 4696 9310 4682 9307 4667 9309
      4658 9321 4661 9377 4701 9376
TIME...MOT...LOC 1856Z 261DEG 45KT 4682 9363
WIND...HAIL 60MPH 1.00IN

$$
 MILLER
3 follow-up statements
832 
WWUS53 KDLH 191905
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT TUE JUN 19 2012

MNC001-191930-
/O.CON.KDLH.SV.W.0060.000000T0000Z-120619T1930Z/
AITKIN MN-
205 PM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
AITKIN COUNTY UNTIL 230 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE 
HAIL...AND DAMAGING WINDS UP TO 65 MPH.  THIS STORM WAS LOCATED 
NEAR BAIN...OR 30 MILES SOUTH OF GRAND RAPIDS...MOVING EAST AT 55 
MPH.

THIS STORM HAS STRENGTHENED SLIGHTLY WITHIN THE PAST 15 MINUTES.

LOCATIONS IMPACTED INCLUDE...
  LIBBY...MCGREGOR...BALL BLUFF...JACOBSON...SHESHEBEE...BALSAM...
  TAMARACK...FLOWAGE LAKE AND BIG SANDY LAKE.
  HIGHWAY 169 BETWEEN HILL CITY AND WALBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4662 9373 4701 9373 4702 9323 4696 9310
      4682 9307 4667 9309 4658 9321
TIME...MOT...LOC 1904Z 267DEG 50KT 4680 9345
WIND...HAIL 60MPH 1.50IN

$$
 MILLER
126 
WWUS53 KDLH 191911
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
211 PM CDT TUE JUN 19 2012

MNC001-191930-
/O.CON.KDLH.SV.W.0060.000000T0000Z-120619T1930Z/
AITKIN MN-
211 PM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
AITKIN COUNTY UNTIL 230 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SMALL BUT INTENSE SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL 
SIZE HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS 
LOCATED NEAR LIBBY...OR 31 MILES SOUTH OF GRAND RAPIDS...MOVING EAST 
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  LIBBY...SHESHEBEE...BALL BLUFF...JACOBSON...BALSAM...FLOWAGE LAKE
  AND BIG SANDY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

BOATERS AND CAMPERS ON OR NEAR BIG SANDY LAKE SHOULD SEEK SHELTER 
INDOORS AND OFF THE WATER IMMEDIATELY!

&&

LAT...LON 4668 9310 4662 9322 4664 9366 4700 9364
      4702 9323 4696 9310 4682 9307
TIME...MOT...LOC 1911Z 264DEG 46KT 4679 9337
WIND...HAIL 60MPH 1.75IN

$$
 MILLER
220 
WWUS53 KDLH 191919
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
219 PM CDT TUE JUN 19 2012

MNC001-191930-
/O.CON.KDLH.SV.W.0060.000000T0000Z-120619T1930Z/
AITKIN MN-
219 PM CDT TUE JUN 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
AITKIN COUNTY UNTIL 230 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED OVER BIG SANDY 
LAKE...OR 33 MILES SOUTH OF GRAND RAPIDS...MOVING EAST AT 55 
MPH.

LOCATIONS IMPACTED INCLUDE...
  BALSAM.
  BIG SANDY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

PEOPLE IN THE BIG SANDY LAKE AREA SHOULD BE SEEKING SHELTER NOW.

&&

LAT...LON 4668 9310 4662 9322 4665 9355 4699 9351
      4701 9323 4696 9310 4682 9307
TIME...MOT...LOC 1918Z 267DEG 46KT 4678 9323
WIND...HAIL 70MPH 1.75IN

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:36 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 19, 12:36 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT TUE JUN 19 2012

.AVIATION...18Z TAFS

A WARM FRONT IN SOUTHERN MN AND CENTRAL WI WILL LIFT NORTH TO THE
LAKE SUPERIOR AND THE CANADIAN BORDER LATER TODAY...PROVIDING
CHANCES OF RAIN AND THUNDERSTORMS THROUGH AT LEAST TONIGHT ACROSS
NORTHERN MN AND NORTHWESTERN WI. SOME THUNDERSTORMS COULD BE
STRONG...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS. GENERALLY EXPECT VFR EARLY THIS AFTERNOON...EXCEPT IN THE
HEAVIER THUNDERSTORMS...WITH A TRANSITION TO MVFR CIGS/VSBYS LATE
THIS AFTERNOON AND EARLY THIS EVENING. IFR/MVFR CIGS AND VSBYS
WILL BECOME MORE PREVALENT THIS EVENING WITH INCREASING
THUNDERSTORM AND RAIN COVERAGE. ALSO...EAST WINDS OFF OF LAKE
SUPERIOR WILL LIKELY REDUCE VSBY AT KDLH DUE TO FG/BR. RAIN...AND
MAYBE THUNDERSTORMS...COULD LINGER WEDNESDAY MORNING IN THE WAKE
OF A PASSING COLD FRONT. WESTERLY WINDS WILL DEVELOP IN THE WAKE
OF THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 1017 AM CDT TUE JUN 19 2012/

UPDATE...

OVERALL COVERAGE AND INTENSITY OF SHOWERS AND STORMS HAS
DIMINISHED AS OF LATE MORNING. WARM FRONT OVER SOUTHERN MINNESOTA
INTO CENTRAL WISCONSIN WAS LIFTING NORTH THIS MORNING. SATELLITE
SHOWS RAPID CLEARING ALONG AND SOUTH OF THE FRONT...WITH
TEMPERATURES QUICKLY RISING INTO THE LOWER 80S WITH DEWPOINTS IN
THE MID TO UPPER 60S.

PRECIP COVERAGE THIS AFTERNOON SHOULD INCREASE OVER MUCH OF OUR MN
CWA AS THE LOW LIFTS NORTHEAST ALONG THE SD/MN BORDER BY EVENING
AND INCREASING FGEN DEVELOPS. THE WARM FRONT IS FORECAST TO CONTINUE
TO LIFT NORTH THIS AFTERNOON...MAKING IT AS FAR NORTH AS FAR
NORTHERN WISCONSIN BY 00Z. HOWEVER...PAST EXPERIENCE SUGGESTS THE
MODELS OFTEN TIMES BRING THE FRONT TOO FAR NORTH TOO FAST.
CONVECTION IS NOT ALL THAT WIDESPREAD OR DEEP LATE THIS
MORNING...BUT IT IS STILL OCCURRING WHICH WOULD SLOW THE MOVEMENT
INTO OUR CWA. THE FRONT WILL BE KEY TO SEVERE CONVECTION THIS
AFTERNOON...WITH FORECAST SOUNDINGS AROUND AND SOUTH OF THE FRONT
VERY FAVORABLE FOR SEVERE STORMS. 45-60KT OF FLOW AT 500MB WILL
CREATE FAVORABLE SHEAR. SURFACE BASED SEVERE STORMS...WITH THE
BEST CHANCE FOR A POSSIBLE TORNADO...WILL BE ALONG THE WARM
FRONT. SEVERE STORMS THAT ARE MORE ELEVATED...WILL BE POSSIBLE
OVER MUCH OF THE REST OF THE CWA THIS AFTERNOON INTO TONIGHT.

WE WILL NOT MAKE ANY CHANGES TO THE FLASH FLOOD WATCH AT THIS
TIME. POTENTIAL FOR HEAVY RAIN REMAINS...ESPECIALLY OVER OUR
SOUTHWEST ZONES WHERE MOST MODELS AGREE ON PUTTING THE HEAVIEST
PRECIP.

PREV DISCUSSION... /ISSUED 437 AM CDT TUE JUN 19 2012/

SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM
OVER THE CNTL PLAINS...WITH A WARM FRONT EXTENDING EWD FROM THE
LOW ACROSS SRN MINNESOTA AND OVER CNTL WISCONSIN. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND NORTH OF THE FRONT ACROSS
MOST CNTL MN AND WRN WI. THIS ACTIVITY IS GRADUALLY SPREADING NWD
AND SHOULD OVERSPREAD MOST OF OUR CWA TODAY. THE LOW AND WARM
FRONT ARE PROGGED TO LIFT NWD OVER THE NORTHLAND
TONIGHT...CONTINUING PROVIDE FORCING FOR THE DEVELOPMENT OF SHOWERS
AND STORMS ACROSS OUR CWA. FINALLY A COLD FRONT WILL TRACK ACROSS
THE FCST AREA ON WEDNESDAY AND WILL BE A FOCUS FOR SHOWERS AND
STORMS. THERE ARE STILL SOME SIGNIFICANT DIFFERENCES IN
PLACEMENT OF QPF ACROSS THE NORTHLAND THROUGH TOMORROW...SO HAVE
FOLLOWED FAIRLY CLOSE TO THE HPC QPF GUIDANCE...WHICH LOOKS TO
FAVOR THE SLOWER UKMET/ECMWF SOLUTIONS. WITH MODEL PWAT VALUES
RANGING FROM 1.5 TO 2 INCHES DURING THIS TIME FRAME...HEAVY RAIN
FROM THUNDERSTORMS IS POSSIBLE FOR MOST AREAS. HOWEVER WILL KEEP
FLASH FLOOD WATCH THE SAME SPATIAL OUTLINE WHICH ALIGNS WELL WITH
ANTECEDENT HYDROLOGIC CONDITIONS.

MODEL CAPE VALUES ALSO SHOW INCREASING INSTABILITY VALUES WITH
MUCAPE VALUES RANGING FROM 500-1500 J/KG ACROSS OUR NRN ZONES BY
THIS AFTERNOON...AND 2000-4000 J/KG ACROSS OUR SRN ZONES. THE
COMBINATION OF THIS DEGREE OF INSTABILITY WITH FAVORABLE WIND
SHEAR ALONG THE WARM FRONT WILL RESULT IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS AT LEAST THE SRN HALF OF OUR CWA...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...BUT ISOLD
TORNADOES ARE POSSIBLE.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS WILL BE ONGOING WEDNESDAY NIGHT ALONG AN
ADVANCING COLD FRONT OVER PARTS OF NORTHWEST WISCONSIN. UPPER FLOW
WILL THEN TRANSITION TO MORE NORTHWESTERLY THROUGH MOST OF THE
EXTENDED. THIS WILL BRING PERIODIC DISTURBANCES ACROSS THE CWA WITH
CHANCES FOR PRECIP AND SOMEWHAT COOLER TEMPERATURES. ONE DISTURBANCE
IS EXPECTED TO AFFECT THE NORTHERN THIRD OF OUR CWA LATE THURSDAY
AND EARLY FRIDAY. KEPT SOME SLIGHT CHANCE POPS HERE FOR THIS PERIOD.
ANOTHER DISTURBANCE WILL MOVE ACROSS SOUTHERN MINNESOTA SATURDAY
BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE SOUTHERN HALF
OF OUR CWA. HIGH PRESSURE WILL BUILD SOUTH FROM CANADA ON SUNDAY
LEADING US INTO A MUCH DRIER FORECAST THROUGH EARLY NEXT WEEK.

&&

.POINT TEMPS/POPS...
DLH  69  59  72  53 /  70  80  70  10
INL  66  58  71  49 /  70  70  40  10
BRD  78  63  71  55 /  80  80  60  10
HYR  85  69  78  54 /  70  60  70  30
ASX  76  64  79  55 /  60  60  70  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MNZ033-034-036-
     038.

     FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MNZ012-019>021-
     025-026-035-037.

WI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WIZ006.

     FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WIZ001.

LS...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM CDT
     WEDNESDAY FOR LSZ141>147.

&&

SHORT TERM...MELDE
LONG TERM....GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, Jun 19, 9:48 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT TUE JUN 19 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
948 AM CDT TUE JUN 19 2012

...SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE NORTHLAND THIS
AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY...MAINLY THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A TORNADO CAN'T BE
RULED OUT EITHER...WITH THE THREAT HIGHEST FROM NEAR MILLE LACS
EAST NORTHEAST THROUGH NORTHWEST WISCONSIN. IN ADDITION TO THE
SEVERE THREAT...HEAVY RAIN AND FLOODING MAY ALSO OCCUR. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE NORTHLAND INTO
WEDNESDAY. A FLOOD WARNING IS IN EFFECT FOR THE MISSISSIPPI RIVER
NEAR AITKIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS...AND THE THREAT FOR HEAVY RAIN WILL CONTINUE
WEDNESDAY AS A COLD FRONT MOVES THROUGH THE NORTHLAND.

THUNDERSTORMS ARE AGAIN POSSIBLE OVER PORTIONS OF THE NORTHLAND
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

LSZ121-140>148-201030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
948 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MOST OF THE
NEARSHORE WATER OF WESTERN LAKE SUPERIOR. STRONG NORTHEAST WINDS
AND HIGH WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL
CRAFT IN THESE AREAS. FOR FURTHER DETAILS...PLEASE REFER TO THE
MARINE PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE
OFFICE.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS WESTERN
LAKE SUPERIOR TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE STORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SATURDAY.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 19, 1:00 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
100 PM CDT TUE JUN 19 2012

MNZ025-033-034-191810-
CROW WING-NORTH CASS-SOUTH CASS-
100 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORM TO AFFECT BACKUS AND PINE RIVER...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF POPLAR...MOVING NORTHEAST AT
50 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  OSHAWA...             PINE RIVER...         BACKUS...
  PHEASANT LAKE...      JENKINS...            HACKENSACK...
  CHICKAMAW BEACH...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4673 9479 4680 9480 4681 9478 4681 9467
      4687 9467 4699 9439 4663 9432 4653 9479
      4663 9479 4673 9480

 MILLER
Special weather statement, Jun 19, 1:12 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
112 PM CDT TUE JUN 19 2012

MNZ025-033-034-191830-
CROW WING-NORTH CASS-SOUTH CASS-
112 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORMS TO AFFECT THE BACKUS AND LONGVILLE AREAS...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINE RIVER...MOVING EAST AT 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LOWER WHITEFISH LAKE...                     WOMAN LAKE...
  SWANBURG...           WABEDO...             MISSION...
  MANHATTAN BEACH...    INGUADONA...          FIFTY LAKES...
  CROSSLAKE...          WASHBURN LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4704 9401 4657 9396 4653 9459 4685 9463

 MILLER
Special weather statement, Jun 19, 1:14 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
114 PM CDT TUE JUN 19 2012

MNZ035>037-191830-
CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN-SOUTH AITKIN-
114 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORM TO AFFECT BIG SANDY LAKE AND BALSAM...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLOWAGE LAKE...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BIG SANDY LAKE...     TAMARACK...           BALSAM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4696 9305 4675 9281 4654 9336 4672 9351

 MILLER
Local storm report, Jun 19, 1:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
121 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             PINE RIVER              46.72N 94.40W
06/19/2012  M0.75 INCH       CASS               MN   TRAINED SPOTTER

&&

SGOHDE
Local storm report, Jun 19, 1:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
139 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             3 W EMILY               46.76N 94.02W
06/19/2012  M1.00 INCH       CROW WING          MN   TRAINED SPOTTER

&&

SGOHDE
Local storm report, Jun 19, 1:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
142 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             12 W EMILY              46.76N 94.21W
06/19/2012  M0.75 INCH       CROW WING          MN   TRAINED SPOTTER

&&

SGOHDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:35 PM CDTRiver Flood WarningDLHAitkin31 days
Jun 19, 4:16 AM CDTSmall Craft AdvisoryDLH24 hr
Jun 19, 8:54 AM CDTSpecial Weather StatementDLHAitkin21 min
Jun 19, 12:14 PM CDTRiver Flood WarningDLHCrow Wing32 days
Jun 19, 12:14 PM CDTRiver Flood WarningDLHCrow Wing, Morrison25 days
Jun 19, 12:35 PM CDTSpecial Weather StatementDLHCass25 min
Jun 19, 1:00 PM CDTSpecial Weather StatementDLHCass10 min
Jun 19, 1:12 PM CDTSpecial Weather StatementDLHCass18 min
Jun 19, 1:14 PM CDTSpecial Weather StatementDLHAitkin16 min
Jun 19, 1:20 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing40 min
Jun 19, 2:23 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Saint Louis37 min
Jun 19, 2:29 PM CDTSpecial Weather StatementDLHCass16 min
Jun 19, 2:47 PM CDTSpecial Marine WarningDLH58 min
Jun 19, 2:59 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis36 min
Jun 19, 3:36 PM CDTSpecial Marine WarningDLH54 min
Jun 19, 3:48 PM CDTSpecial Weather StatementDLH12 min
Jun 19, 4:11 PM CDTSpecial Weather StatementDLHCass, Itasca, Saint Louis19 min
Jun 19, 4:18 PM CDTSpecial Marine WarningDLH72 min
Jun 19, 4:49 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis41 min
Jun 19, 5:10 PM CDTSpecial Weather StatementDLHCass20 min
Jun 19, 5:22 PM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing, Itasca, Saint Louis6 hr
Jun 19, 5:26 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis41 min
Jun 19, 5:31 PM CDTSpecial Marine WarningDLH59 min
Jun 19, 5:35 PM CDTSpecial Marine WarningDLH11 min
Jun 19, 6:01 PM CDTFlash Flood WarningDLHAitkin, Cass, Itasca, Saint Louis6 hr
Jun 19, 6:22 PM CDTSpecial Marine WarningDLH53 min
Jun 19, 6:28 PM CDTFlash Flood WarningDLHAitkin, Itasca, Lake, Saint Louis6 hr
Jun 19, 6:35 PM CDTSpecial Weather StatementDLHAitkin, Carlton, Lake15 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.